What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at May 30, 11:44 AM PST, 3 hours 1 minute earlier.
Area forecast discussion, May 30, 11:44 AM PST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Sacramento CA
1244 PM PDT Thu May 30 2019
.SYNOPSIS...
Afternoon and evening mountain thunderstorms through early next
week. Warming trend through the middle of next week, with
moderate heat risk potentially impacting sensitive groups.
&&
.DISCUSSION...
Latest satellite and radar imagery indicate increasing
shower and thunderstorm coverage over the mountains early this
afternoon as upper disturbance continues to drop into NorCal.
Forecast soundings indicate plenty of instability but light wind
fields, very low shear and high PWs. This would suggest slow-
moving heavy rain cells with the potential for small, accumulating
hail. Activity is expected to continue through early this evening
mainly over the mountains, although there is the potential for
storms to develop across portions of the northern and central Sac
Valley.
Guidance shows the upper low slowly moving into Socal through the
period, with instability and moisture remaining in place.
Therefore, mountain thunderstorms are expected every afternoon and
evening, with some storms possible over the northern Sac Valley.
Stronger storms will be accompanied by gusty winds, small hail,
and heavy downpours.
In terms of temperatures, highs will gradually warm up through the
forecast period. Look for highs in the upper 80s to mid 90s
across the Valley, with 50s and 70s over the mountains. These
forecast highs are generally 3 to 10 degrees above normal for this
time of year.
.EXTENDED DISCUSSION (Monday THROUGH Thursday)
Warm and mostly dry weather will dominate the extended forecast
for interior NorCal. Ensemble models show positively tilted upper
level trough axis stretching from SoCal through eastern Idaho
Monday and Tuesday before slowly moving east Wednesday and
Thursday. Ridging builds over the forecast area, with a slight
chance of showers possible over the Sierra each afternoon. Above
normal daytime temperatures expected for most of the area, peaking
around 8 to 15 degrees above normal Tuesday and Wednesday.
Widespread temperatures in the 90s for the Valley expected
beginning Monday, with the foothills in the 80s and the mountains
in the 60s to 80s. As this will be the first significant heat
event of the year, sensitive groups should be prepared to take
precautions from the heat. HEC
&&
.AVIATION...
Mainly VFR conditions over Intr NorCal thru 00z Sat except for
local MVFR/IFR conditions in showers and thunderstorms mainly over
the higher terrain. Relatively slow-moving cells, high moisture
content and relatively high freezing levels, suggest some storms
capable of locally heavy rainfall and small, accumulating hail.
Thunderstorm activity decreasing/ending around 06z Fri, and
increasing once again after 18z Fri. Local SW-W wind gusts 30 kts
thru Delta and locally over mtns.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, May 30, 1:26 PM PST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Sacramento CA
226 PM PDT Thu May 30 2019
CAZ013-015-063-302200-
Northern Sacramento Valley-Mountains Southwestern Shasta County to
Northern Lake County-Shasta Lake Area / Northern Shasta County-
226 PM PDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TEHAMA AND
SOUTHWESTERN SHASTA COUNTIES THROUGH 3 PM...
At 224 PM PDT, a strong thunderstorm was located west of Ono and Igo
or 8 miles northeast of Platina, and 10 miles northeast of Yolla
Bolly District Rs, moving southwest at 15 mph.
Winds in excess of 30 mph and hail up to nickel size hail are
possible with this storm, along with heavy rainfall.
Locations impacted include...
Yolla Bolly District Rs, Beegum, Knob and Platina.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4037 12302 4042 12300 4045 12290 4051 12284
4051 12280 4054 12279 4058 12272 4054 12260
4028 12266 4019 12298 4024 12298 4029 12307
4033 12307
TIME...MOT...LOC 2124Z 051DEG 16KT 4046 12282
jhmSpecial weather statement, May 30, 1:41 PM PST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Sacramento CA
241 PM PDT Thu May 30 2019
CAZ064-302245-
Clear Lake/Southern Lake County-
241 PM PDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LAKE COUNTY...
At 240 PM PDT, a strong thunderstorm was located near Mount Konocti,
or 10 miles southeast of Lakeport. The storm is nearly stationary.
Half inch hail is possible with this storm.
Locations impacted include...
Clearlake, Seigler Springs, Adams, Loch Lomond, Mount Konocti,
Konocti Bay, Hobergs, Ettawa Springs, Kelseyville, Cobb, Clearlake
Park and Lower Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3898 12290 3900 12267 3884 12257 3882 12278
3888 12289 3890 12291
TIME...MOT...LOC 2140Z 345DEG 2KT 3894 12279
csSpecial weather statement, May 30, 2:09 PM PST, 36 minutes before
Special Weather Statement
National Weather Service Sacramento CA
309 PM PDT Thu May 30 2019
CAZ066>069-302300-
Northeast Foothills/Sacramento Valley-Motherlode-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park-
309 PM PDT Thu May 30 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BUTTE... SOUTHWESTERN SIERRA...NORTHEASTERN YUBA AND NORTHWESTERN
NEVADA COUNTIES...
At 309 PM PDT, radar indicated strong thunderstorms were located
from Challenge-Brownsville to near Cherokee.
The storms are nearly stationary.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Cherokee, Pike, Bald Mountain Summit, Brownsville, Camptonville,
Challenge and Challenge-Brownsville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3945 12133 3930 12097 3947 12086 3956 12119
TIME...MOT...LOC 2209Z 025DEG 4KT 3947 12122 3941 12106
CS
Special weather statement, May 30, 2:14 PM PST, 31 minutes before
Special Weather Statement
National Weather Service Sacramento CA
314 PM PDT Thu May 30 2019
CAZ013-015-066-068-302300-
Northeast Foothills/Sacramento Valley-Northern Sacramento
Valley-Western Plumas County/Lassen Park-Shasta Lake Area / Northern
Shasta County-
314 PM PDT Thu May 30 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TEHAMA
AND SOUTH CENTRAL SHASTA COUNTIES...
At 314 PM PDT, radar indicated strong thunderstorms were located
from 9 miles north of Millville to near Whitmore. Movement was
southwest at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Redding, Palo Cedro, Shingletown, Anderson, Whitmore, Inwood and
Millville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4054 12246 4035 12209 4060 12183 4076 12224
TIME...MOT...LOC 2214Z 042DEG 14KT 4068 12213 4063 12198
CS
Special weather statement, May 30, 2:21 PM PST, 24 minutes before
Special Weather Statement
National Weather Service Sacramento CA
321 PM PDT Thu May 30 2019
CAZ015-016-066>068-302300-
Northeast Foothills/Sacramento Valley-Northern Sacramento
Valley-Motherlode-Central Sacramento Valley-Western Plumas
County/Lassen Park-
321 PM PDT Thu May 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PLUMAS...
SOUTHEASTERN TEHAMA...BUTTE AND NORTH CENTRAL YUBA COUNTIES
THROUGH 4 PM...
At 315 PM PDT, radar indicated line of thunderstorms extending from
near Paynes Creek to Feather Falls in the northeast Sacramento
Valley Foothills. Movement was to the west up to 15 mph.
Gusty winds in excess of 30 mph, hail up dime or nickel size,
dangerous lightning and locally heavy rainfall are possible with
these storms. Be alert for ponding of water on roadways or small
hail accumulating on roadways.
The line of storms were moving towards Chico, Paradise, Oroville,
Brush Creek Rs, Pulga, Tehama, and Forest Ranch. They are likely
to weaken as the move into the lower Valley elevations.
Frequent cloud to ground lightning may occur with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4027 12180 3964 12110 3943 12137 3947 12157
3976 12195 4007 12219
TIME...MOT...LOC 2215Z 067DEG 24KT 4015 12190 3960 12124
jhmSpecial weather statement, May 30, 2:43 PM PST, 2 minutes before
Special Weather Statement
National Weather Service Sacramento CA
343 PM PDT Thu May 30 2019
CAZ017-064-302345-
Clear Lake/Southern Lake County-Southern Sacramento Valley-
343 PM PDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COLUSA...
NORTHWESTERN YOLO AND SOUTHEASTERN LAKE COUNTIES...
At 340 PM PDT, a strong thunderstorm was located near Clearlake, or
12 miles north of Middletown, moving east at 15 mph.
Locations impacted include...
Clearlake, Seigler Springs, Ettawa Springs, Hidden Valley Lake, Lower
Lake, Clearlake Park and Clearlake Oaks.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3903 12271 3903 12238 3884 12230 3885 12233
3883 12235 3887 12240 3881 12237 3880 12240
3885 12271
TIME...MOT...LOC 2240Z 286DEG 14KT 3893 12255
CS